Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2022, 4:14 PM EDT for Essex County, Middlesex County, Worcester County, Massachusetts. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2022, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 21, 2022, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:35 PM EDT | TSTM WND DMG | Tyngsboro, MA | TREE DOWN BLOCKING LAKEVIEW AVENUE. RELAYED BY AMATEUR RADIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
499
WUUS51 KBOX 212014
SVRBOX
MAC009-017-027-212045-
/O.NEW.KBOX.SV.W.0032.220721T2014Z-220721T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
414 PM EDT Thu Jul 21 2022
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Western Essex County in northeastern Massachusetts...
Northern Worcester County in central Massachusetts...
Northwestern Middlesex County in northeastern Massachusetts...
* Until 445 PM EDT.
* At 414 PM EDT, a severe thunderstorm was located over Ashby, or 7
miles north of Fitchburg, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lowell, Methuen, Fitchburg, Andover, Dracut, Pepperell,
Tyngsborough, Groton, Lunenburg, Townsend, Shirley, Ashburnham,
Dunstable and Ashby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4274 7125 4267 7120 4261 7184 4271 7190
4270 7129
TIME...MOT...LOC 2014Z 252DEG 32KT 4269 7178
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BL1 follow-up statement
095
WWUS51 KBOX 212028
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
428 PM EDT Thu Jul 21 2022
MAC027-212037-
/O.CAN.KBOX.SV.W.0032.000000T0000Z-220721T2045Z/
Worcester MA-
428 PM EDT Thu Jul 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WORCESTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Massachusetts.
LAT...LON 4274 7125 4267 7120 4263 7172 4266 7175
4271 7175 4270 7129
TIME...MOT...LOC 2027Z 256DEG 23KT 4269 7167
$$
MAC009-017-212045-
/O.CON.KBOX.SV.W.0032.000000T0000Z-220721T2045Z/
Essex MA-Middlesex MA-
428 PM EDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN ESSEX AND NORTH CENTRAL MIDDLESEX COUNTIES...
At 427 PM EDT, a severe thunderstorm was located over Townsend, or 9
miles southwest of Nashua, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lowell, Methuen, Andover, Dracut, Pepperell, Tyngsborough, Groton,
Townsend and Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4274 7125 4267 7120 4263 7172 4266 7175
4271 7175 4270 7129
TIME...MOT...LOC 2027Z 256DEG 23KT 4269 7167
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:33 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 21, 3:33 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
333 PM EDT Thu Jul 21 2022
.SYNOPSIS...
Scattered strong to severe thunderstorms will continue to advance
eastward from western New England through sundown. Hot temperatures
will continue into Friday, but not as humid. Oppressive heat
and humidity then look to return this weekend into Monday.
Otherwise, mainly dry weather into next weekend. A slow moving
cold front will bring a round of showers and thunderstorms late
Sunday and Monday. Dry and more seasonable weather, with lower
humidity, is expected Tuesday and Wednesday. Another cold front
brings a chance of showers and thunderstorms next Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
330 PM Update:
Scattered strong to severe storms continue to evolve and move
northeastward across western MA and into western CT, in an
environment of moderate instability and effective shear values of 35
to 40 kt. Severe Thunderstorm Watch 479 continues in effect with no
changes to it with the afternoon forecast package. It still isn't
clear if storms will make it into the Boston-Providence corridor,
with latest CAMs only showing scattered convection mainly from
Willimantic CT northeast to Lawrence MA westward. Expect severe
storms to dissipate toward sundown, though some showers may evolve
overnight across the Cape and Islands.
Oppressive heat and humidity will continue through sundown, though
transitioning to more muggy conditions for tonight. While skies
trend generally clear, latest guidance shows fog re-developing
and/or continuing into the south coast, Cape and Islands. Lows in
the mid 60s to lower 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
330 PM Update:
Friday:
Another hot day is anticipated for Friday; other than along the
south coast, Cape and Islands early where stratus and fog should
exist at least into the morning hrs, anticipating mostly clear to
partly sunny conditions. 925 mb temps are progged to be around +24
to +27C per NAM/GFS; with mostly full sun, highs should reach into
the upper 80s Cape and Islands to the lower to middle 90s for the
interior and coastal plain. However westerly flow and strong heating
should allow for drier air in mid-levels to cause dewpoints to lower
into the lower 60s. This will bring heat indices in the lower to
middle 90s, close to but generally short of Heat Advisory levels.
Thus, have opted to hold on heat advisory headlines at this point
into Friday. But, it's really a semantic difference: it will be hot,
but not as humid as the last couple days.
Subtle/weak trough in zonal flow works its way into central NY. Some
of the higher res guidance seems to develop isolated thunder into
western New England, possibly into western MA/CT mid to late
afternoon. Flow looks too westerly and it can be difficult to trust
the higher res guidance in weakly forced scenarios. Did include a
slight chance for thunder for these areas but it is not a strong-
confidence forecast and suspect mainly dry weather. Were anything to
develop, expect mostly garden-variety thunder vs anything strong.
Friday Night:
Dewpoints then start to rise again later Friday night, which could
again support redeveloping fog/stratus near the Cape and Islands.
Otherwise, anticipating a mild and increasingly humid evening again
with lows in the mid 60s to low 70s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
250 PM update...
Highlights
* Very oppressive heat this weekend. Actual highs could approach
100 degrees on Sunday.
* A cold front brings showers and thunderstorms late Sunday into
Monday, ending the heat wave.
* Dry Tue. and Wed. but another chance of showers/storms Thu.
Details...
Saturday and Sunday...
No change to previous thinking. The ongoing
heat and humidity continues and even becomes worse. Actual high
temperatures may reach mid and upper 90s on Saturday and upper
90s to near 100 degrees on Sunday. Dewpoints are expected to be
in the 65 to 70 range Saturday, yielding Heat Index values in
the 95 to 100 range. But on Sunday, with dewpoints back into the
lower 70s, we are expecting Heat Index values of 100 to 105
degrees. Urban centers can expect locally higher values. Heat
Advisories may need to be upgraded to Excessive Heat Warnings
for Sunday.
Sunday night through Monday night...
A cold front will slowly traverse the region Sunday night
through Monday night. This will lead to a rounds of showers and
thunderstorms through the period. Highs Monday might still reach
90 or 92 in CT, RI, and eastern MA.
Tuesday and Wednesday...
Much more seasonable conditions are expected Tuesday and
Wednesday, with highs in the 80s both days...ending the heat
wave. Any lingering showers will exit southeast MA Tuesday
morning...otherwise mainly sunny skies are expected both days.
Thursday...
Another cold front will approach the region, with a chance of
showers or thunderstorms. Highs from 85 to 90.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update:
Rest of the Afternoon (through 00z Friday): Moderate
confidence.
LIFR near south coast, Cape and Islands due to fog and stratus.
SCT strong/severe storms most favored in the 19-00z window
mainly from ORH-BED westward where VCTS indicated; it is
possible TSRA could develop into the BOS-PVD corridor by 22z but
carried VCSH for these airports and will tempo if greater risk
develops. Storms may produce frequent lightning, hail and strong
wind gusts capable of local turbulence, along with brief IFR
visby rain if a direct hit. S/SW winds around 10-14 kt gusts to
20-25 kt.
Tonight: High confidence.
SCT strong storms diminish thru 02z to VFR. Leftover IFR to
VLIFR stratus/fog to continue and/or re-develop for the Cape
airports and the Islands. SW winds shift to W and decrease to 5
kt or less.
Friday into Friday Night: High confidence.
LIFR/VLIFR fog/stratus should erode by 16z. VFR. Low prob of
ISO TSRA mainly for BAF into BDL but too uncertain. Any storms
which do develop diminish by sundown to VFR for the evening,
except renewed LIFR-VLIFR fog Cape and Islands. W winds around
8-12 kt, gusts around 18-20 kt.
KBOS...High confidence in TAF. Low risk for a brief t-storm late
afternoon but higher risk will be to the north and west.
KBDL...High confidence in TAF. Scattered t-storms possibly
impacting BDL 18-23z.
Outlook /Saturday through Tuesday/...
Saturday: VFR. Patchy FG.
Saturday Night: VFR.
Sunday: VFR. Breezy.
Sunday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA, slight chance TSRA.
Monday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, slight chance TSRA.
Monday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance SHRA.
Tuesday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Overall high confidence.
Still will have SWly gusts on the borderline of SCA criteria through
tonight. A few TSRA possible over the northern waters tonight.
Continued or re-developing areas of fog/stratus overnight for the
southern waters.
Sub-SCA conditions anticipated through Friday night with west winds
around 15 to 20 kt. Early fog on southern waters gives way to good
visbys, then fog re-develops Fri evening.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Patchy fog. Local visibility 1 nm or less.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of seas approaching 5 ft.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of rough seas. Slight chance of rain
showers, slight chance of thunderstorms.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Chance of rain showers,
chance of thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>006-
010>021-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>006.
Air Quality Alert from 11 AM to 11 PM EDT Friday for
RIZ006>008.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ230-
236.
Small Craft Advisory until 11 PM EDT this evening for ANZ231-
250-251.
Small Craft Advisory until 1 AM EDT Friday for ANZ232>234.
Small Craft Advisory until 8 PM EDT Friday for ANZ235-237-
254>256.
&&
SYNOPSIS...Loconto/GAF
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...GAF
AVIATION...Loconto/GAF
MARINE...Loconto/GAFHazardous weather outlook, Jul 21, 4:11 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 411 PM EDT Thu Jul 21 2022 CTZ002>004-MAZ003>006-010>012-014-026-RIZ001-002-222015- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Southeast Middlesex MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI- 411 PM EDT Thu Jul 21 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-007>009-222015- Western Franklin MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA- 411 PM EDT Thu Jul 21 2022 ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RIZ006-222015- Washington RI- 411 PM EDT Thu Jul 21 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-222015- Barnstable MA-Dukes MA-Nantucket MA- 411 PM EDT Thu Jul 21 2022 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-015>021-RIZ003>005-222015- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Western Kent RI-Eastern Kent RI-Bristol RI- 411 PM EDT Thu Jul 21 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RIZ007-008-222015- Newport RI-Block Island RI- 411 PM EDT Thu Jul 21 2022 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-222015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 411 PM EDT Thu Jul 21 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 21, 2:04 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
204 PM EDT Thu Jul 21 2022
CTZ002-003-MAZ002-003-008>011-211900-
Hartford CT-Tolland CT-Western Franklin MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampden MA-Eastern Franklin MA-
Eastern Hampshire MA-
204 PM EDT Thu Jul 21 2022
...Strong thunderstorms moving into the Connecticut River Valley
region through 300 PM...
At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heath Massachusetts southward to around
New Milford Connecticut. Movement was northeast at 20 mph. These
thunderstorms may strengthen, so pay close attention to changing
weather conditions.
HAZARD...Winds in excess of 40 mph and hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Springfield, Hartford, New Britain, West Hartford, Bristol,
Manchester, Chicopee, East Hartford, Enfield, Southington, Westfield,
Holyoke, Amherst, Glastonbury, Newington, Vernon, Windsor,
Northampton, Agawam and West Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Connecticut...and western Massachusetts.
&&
LAT...LON 4227 7300 4232 7304 4274 7287 4272 7235
4162 7248 4165 7251 4164 7266 4155 7282
4157 7285 4154 7285 4156 7295 4163 7293
4164 7299 4180 7302 4181 7295 4197 7289
4197 7303 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1800Z 241DEG 17KT 4273 7284 4165 7327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NASHSpecial weather statement, Jul 21, 2:22 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
222 PM EDT Thu Jul 21 2022
MAZ003-004-211900-
Northern Worcester MA-Eastern Franklin MA-
222 PM EDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern
Worcester and northeastern Franklin Counties through 300 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or 7 miles southeast of Greenfield, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches.
Locations impacted include...
Orange, Deerfield, Athol, Winchendon, Montague, Ashburnham,
Sunderland, Northfield, Leverett, Erving, Shutesbury, Phillipston,
Gill, Royalston, New Salem, Wendell and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.
&&
LAT...LON 4271 7197 4270 7195 4247 7251 4254 7262
4273 7240
TIME...MOT...LOC 1822Z 228DEG 25KT 4254 7249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLLocal storm report, Jul 21, 3:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
350 PM EDT THU JUL 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG ROYALSTON 42.68N 72.18W
07/21/2022 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES WARWICK ROAD.
0312 PM TSTM WND DMG WENDELL 42.55N 72.40W
07/21/2022 FRANKLIN MA FIRE DEPT/RESCUE
TREE DOWN ON POWER LINES ON MONTAQUE ROAD.
RELAYED BY AMATEUR RADIO.
0314 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/21/2022 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON HOUSE AND CAR.
0314 PM TSTM WND DMG MONTAGUE 42.53N 72.53W
07/21/2022 FRANKLIN MA FIRE DEPT/RESCUE
TREES DOWN ON WENDELL ROAD. RELAYED BY
AMATEUR RADIO.
0316 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/21/2022 FRANKLIN MA FIRE DEPT/RESCUE
TREE AND WIRES DOWN ON QUARRY ROAD. RELAYED
BY AMATEUR ROAAD.
0316 PM TSTM WND DMG WARWICK 42.68N 72.33W
07/21/2022 FRANKLIN MA FIRE DEPT/RESCUE
TREE DOWN ON ROUTE 2. RELAYED BY AMATEUR
RADIO.
0320 PM TSTM WND GST ORANGE AP 42.57N 72.28W
07/21/2022 M58 MPH FRANKLIN MA ASOS
0323 PM TSTM WND DMG ERVING 42.60N 72.40W
07/21/2022 FRANKLIN MA AMATEUR RADIO
ROUTE 2 CLOSED FROM MULTIPLE TREES AND WIRES
DOWN.
0323 PM TSTM WND DMG ERVING 42.60N 72.40W
07/21/2022 FRANKLIN MA LAW ENFORCEMENT
TREE DOWN WITH WIRES AND ELECTRIC POLE ON
ROUTE 2. RELAYED BY AMATEUR RADIO.
0330 PM TSTM WND DMG ORANGE 42.59N 72.30W
07/21/2022 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON HOLTSHIRE ROAD.
0330 PM TSTM WND DMG ORANGE 42.59N 72.30W
07/21/2022 FRANKLIN MA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON DUKAKIS DRIVE.
RELAYED BY AMATEUR RADIO.
0258 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2022 HARTFORD CT LAW ENFORCEMENT
TREE DOWN ON SUMMIT STREET. RELAYED BY
AMATEUR RADIO.
0258 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2022 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES.
0258 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2022 HARTFORD CT AMATEUR RADIO
TREE DOWN ON LONG BOTTOM ROAD.
0258 PM TSTM WND DMG SOUTHINGTON 41.60N 72.88W
07/21/2022 HARTFORD CT AMATEUR RADIO
TREE DOWN ON WIRES ON MARIAN AVENUE.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:04 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 56 min |
| Jul 21, 2:22 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Jul 21, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 64 min |
| Jul 21, 3:17 PM EDT | Tornado Warning | BOX | Franklin, Middlesex, Worcester | 58 min |
| Jul 21, 4:45 PM EDT | Special Weather Statement | BOX | Middlesex | 45 min |
| Jul 21, 5:53 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 21, 7:26 PM EDT | Special Weather Statement | BOX | Franklin | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.